Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Pregnant, wants abortion. Took mifegest, mifepriston, no bleeding occurred. Did I have a successful abortion?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 466 Questions
hi I have been confirmed with about 20 days pregnancy, I took Mifegest with 200mg mifepriston alone yesterday at 5 pm in evening and I was told that bleeding will start after 10- 14 hours but it is still not started, I was advised to take misopristol after 48 hours. So Please suggest why this happened? will bleeding occur or not or it will occur after taking misopristol?
Posted Fri, 20 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Mitaly 17 minutes later

Thanks for posting your query.

Bleeding can be expected after taking Misoprostol immediately or even after few hours but if it does not start even after 5 hours then it is a concern. Kindly follow the instructions as mentioned. Misoprostol is to be taken within 48 hours after taking Mifepristone.

After taking the tablets abdominal pain, vomiting, nausea, fever, diarrhea can be expected. If the fever is persistent and more than 100 degree, uncontrolled vomiting and you feel dizzy, faintness then you need to rush to Emergency room.

Also after taking these drugs a thorough evaluation and Ultrasound scan is recommended after a week to check for complete evacuation of products of conception.

Both the drugs are to be taken under medical supervision as it can cause serious effects as nausea, vomiting, fever, pain and sometimes incomplete abortion can also occur causing the remnants to remain.

I hope you are taking them under medical supervision.

Hope this answers your query. Please accept the answer in case you do not have follow up query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor